Another year older!!

And this is my 4th birthday spent in bed.  Who would have thought it.  I was supposed to go for physiotherapy today but didn’t feel up to.  Have been quite comfortable in my bed.  Enjoyed opening my birthday cards and putting flowers in a vase.  Had a nice meal tonight even though pre-prepared from the supermarket.  A friend phoned in the evening.  Otherwise been emailing journalists asking if they will cover the Scottish Parliament Committee Meeting on 29th June, when our petition  on PDD will be discussed.  I am detecting some significant improvement in my cognition which is really the best birthday present I could have.  It is really more important than being able to walk properly.  I’d rather spend most of my time in bed with a clear mind than to walk around with a foggy brain not knowing what is what or what I am supposed to be doing.  And having no idea at the end of the day how I have passed the hours.

Posted in Benzodiazepine withdrawal syndrome | Leave a comment

Kaye Adams Show, Radio Scotland

I was invited to speak on the Kaye Adams Show this morning on Radio Scotland.  The programme runs for three hours so I listened to the first two hours … breastfeeding, dogs, cats, food, the news …. waiting for my turn to come.  The reception on my two radios became very poor and I could not access the programme online.  Yet my sister was listening in the south of England!!  I was sidelined by the presenter in favour of an “expert” who works for the addiction services.  I was spitting fire as I listened to his ignorant comments and misinformation.  I was really quite upset afterwards.  And the programme was only interested in the subject of addiction because a TV celebrity has gone into rehab!!

http://www.bbc.co.uk/programmes/b055jkys

My home help came and we went to a shopping centre (Union Square) but I didn’t enjoy it and just wanted to be home and to be left alone again.  Spent the afternoon talking to other campaigners online, writing to the BBC and the Kaye Adams Show in the strongest possible terms.   Felt somewhat better by evening.

Posted in Benzodiazepine withdrawal syndrome | Leave a comment

Grenfell Tower disaster

There has been an absolutely tragic fire in a tower block in Kensington, London.   Many trapped in the upper floors.  Possibly 70 dead.   It seems that the cladding on the building was a major factor in causing the fire.  It has been banned in other countries.  Some of the poorest people lived there and they had complained many times to the Council about the fire risks and had been ignored.   Kensington is one of the richest boroughs in the country and millionaires live next to these tower blocks.

The Government and Council response has been inadequate.  The emergency services were fantastic as always but the community itself seems to have been left to organise help for those who are now homeless.  Prime Minister Theresa May once again seems unable to meet with ordinary people or to show any appropriate emotions.  She comes across as “wooden” when interviewed.    People have been demonstrating today outside 10 Downing Street.  Her Premiership seems doomed.  Yet Brexit talks start next week and it is not a time for leadership contests again.   Senior Tories are supporting her probably because no-one else wants to take on the job at this time!!!

This is the third tragedy in recent weeks.  A suicide bomber in Manchester targeted a pop concert and killed many young people.  And three terrorists with knives killed many people at London Bridge.   And now this tragic fire.

Posted in Benzodiazepine withdrawal syndrome | Leave a comment

Targeting the medical journals

Marion Brown has found another opportunity to publish in the British Medical Journal.

http://www.bmj.com/content/346/bmj.f1580/rr

Next meeting of the APPG-PDD at Westminster has been cancelled because of the chaos caused by the general election and its unexpected result.   This would have been the first meeting to which patients had been invited.  It is very frustrating.  Just as we take a step  forward we are knocked back again.

 

Posted in Benzodiazepine withdrawal syndrome | Leave a comment

World Benzo Awareness Day (W-BAD)

This is the second year of W-BAD, 11th July.  A new website is now up and running and I have submitted my story.   I will do anything to help prevent others ever agreeing to consume these drugs.

http://w-bad.org/yourstoryinwriting/

Also had another letter published in the BJGP.

‘Heartsink patients’ – whose heart is sinking?

http://bjgp.org/content/67/659/252.1/tab-e-letters

Posted in Benzodiazepine withdrawal syndrome | Leave a comment

GP report to MHRA (drug regulator)

Report sent at my request from GP to MHRA at 4 years off Nitrazepam.
 
Start date 01/01/2014 to 21/04/2017 – should have been 01/04/2013 but never mind.
 
Dosage – don’t know!!!!!!!!  (could not be bothered to look up prescribing records)
 
Indication – Anxiety/Depression/Sleep – not sure what indication means but I was prescribed it for myoclonic epilepsy not for any other reason whatsoever.
 
Action taken as a result of reaction – withdrawn
But withdrawal was the cause of the reaction.
 
Did I take any other medication in 3 months prior to reaction – No. Well I was taking 225 mg Venlafaxine.
 
Other information you think might be important.
MRI and nerve studies were thought to be normal for age. Neither of these tests were meant to detect any of the adverse effects of withdrawal. Wanted scan for “brain shrinkage” and nerve conduction tests only test from waist downwards. My issues are emanating from brain.
 
Suspect Reactions
Patient felt neurological symptoms ++ since withdrawal for several years since coming off medication. walking problems, cognitive decline.
Note the use of the word “felt” … all intended to imply it is in my mind.
 
Outcomes of the Reaction
This is patient’s perception – not proven.
Diagnosis – patient has asked me to record the problem
 
Do you consider the reaction to be serious?   No
Well I suppose I am still alive.
 
Description of the suspect reaction (including the sequence of events, any treatment etc)
Patient very upset about the effect coming of nitrazepam has had on her last 4 years.
At least that is true, I am upset.
 
Do you think this reaction occurred as the result of a mistake made in the prescription, dosage, dispensing or administration of the medication?
No
Posted in Benzodiazepine withdrawal syndrome | 4 Comments

Another disastrous GP consultation

Visited the GP yesterday, the one who “does not want to get involved”, accompanied by a friend.  Asked for copy of his report to drug regulatory body, MHRA.  I had asked him to submit the report even though it is 4 years since I came off Nitrazepam.  Apparently my withdrawal reaction to the drug is “not serious”.  I am wondering if he thinks my experience has been insignificant or if the MHRA definition of serious means death or near death.  No bone scan result yet (3 weeks since scan).  No psychopharmacologist in Aberdeen but was offered yet another referral to psychiatrist who deals with “Medically Unexplained Symptoms”.   I just laughed when he said that, I couldn’t help myself.  I declined of course and asked to be referred to Prof David Healy in Wales.  He has expertise in adverse drug reactions.  I don’t know if this will be approved (costs money).  GP said he had no idea what is wrong with me and he doesn’t have the intelligence of people like Prof Healy!!!!  I left the consulting room very distressed.  It is just mind games.   On a positive note, our petition to Scottish Parliament is getting support from a variety of people, medical and non-medical.  Petitions Committee Meeting is on 29th June.

Posted in Benzodiazepine withdrawal syndrome | Leave a comment